Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Lisa, did you ever develop a sore throat or fever on Tapazole? I generally don’t get sick, however; my 8 year old daughter just got over a terrible strep throat infection – I hope I don’t get it! Does the medication cause the sore throat or fever or just cause you to be more prone? Thanks for your support! Of course I was for the Steelers!! At times I sure miss Pgh – went back last Nov for my 20 year reunion!

    Anonymous
    Post count: 93172

    Ah Tapazole, My dear old friend. We’ve been together now for three years and the fun never ends. Tapazole is relativly side effect free. But of course the main side effect is a nasty one. It can mess with your bone marrow. I don’t recall the exact problem, but it’s worse than a rash (which is by the way another side effect). The main thing to remember while taking Tapazole is to get your blood work done on a regular basis. If you are one of the side effect sufferes the doctors will pick it up immediatley and discontinue your use of it. No real damage will be done as long as you keep up with your blood work. Now that I’ve given this advice, I should probably take.

    Anyone else ready to give up on conventional medicine? I’ve heard a couple of alternative “cures” that I’m checking into.

    Anonymous
    Post count: 93172

    Sore throat & fever are just a sign that you are having a reaction to the
    Tapazole. The way I understand it, Tapazole can cause a low white blood
    cell count which would lessen your body’s ability to fight an infection.

    I havent’ had this reaction so far. Hope you don’t either. But first sign
    of a sore throat or fever, get thee to a doctor to have your blood checked!!

    I hope you didn’t waste your time watching the Steelers this weekend! What
    a disgrace!

    -Lisa

    Anonymous
    Post count: 93172

    I’ve been on tapazole for about 25 days. Most symptoms are some better. My eyes still puffy, but not as irritated as they wwere. I have transieint muscle aches and a burning shoulder tonight. I’m on 10 mg to start. and beta blockers too, still. My numbers were very high, but as the graves had effected my liver, the doc wanted to start me gently. I don’t want to get RAI. I see that there is controversy about Rai possibly increasing eye involvement. But you can’t take tAPAzole forever either. But remission is possible and therein lies the hope. best to you all. Jeannette

    Anonymous
    Post count: 93172

    Hi Jeannette

    I think you may have misread some of the posts. I haven’t heard anything aoubt RAI increasing chances of eye involvement. The Ophthalmopathy is treated as a separate condition and mostly unrelated to the thyroid problems. A majority of people who have the RAI have no major problems with it. Remember, a lot of us here on this message board are the “10 percenters”, the minority who have lots of trouble with Graves’.

    Have a nice day! Bruce

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.